Hot

Tinnitus Adult Stop The Constant Ringing Hissing

Drugs And Medications That Can Cause Tinnitus

Ringing in the ears is called tinnitus. the medical term tinnitus encompasses not only ear ringing, but also ear buzzing or hissing, hearing whistling sounds, and experiencing the sensation of chirping in the ears.

There are many causes of ringing in the ears. However, one of the most common, most preventable, and often most curable categories of tinnitus causes is the medication category.

Both over-the-counter and prescription medications may cause tinnitus. Some medications cause tinnitus by direct toxicity to the ear. This direct toxicity is called ototoxicity. However, many medications cause tinnitus as an adverse side effect in which the mechanism of tinnitus production is unknown.

Some of the more common medications that cause ringing in the ears include:

Zoloft: Zoloft is also called Sertraline. This prescription medication belongs to a class of antidepressants known as selective serotonin reuptake inhibitors (SSRI). Tinnitus occurs as an adverse side effect in approximately 1% to 10% of people who take Zoloft.

Lipitor: Lipitor is also called Atorvastatin. This prescription medication belongs to a class of cholesterol reducing agents known as HMG-CoA Reductase Inhibitor (or statins). Tinnitus occurs as an adverse side effect in less than 2% of people who take Lipitor.

Zyrtec: Zyrtec is also called Cetirizine. This over-the-counter medication belongs to a class of allergy symptoms relievers known as antihistamines. Tinnitus occurs as an adverse side effect in less than 2% of people who take Zyrtec.

Nexium: Nexium is also called Esomeprazole. This prescription medication belongs to a class of stomach acid reducers known as proton pump inhibitors. Tinnitus occurs as an adverse side effect in less than 1% of people who take Zyrtec.

Prilosec: Prilosec is also called Omeprazole. This over-the-counter medication also belongs to the class of stomach acid reducers known as proton pump inhibitors. Tinnitus occurs as an adverse side effect in less than 1% of people who take Prilosec.

Celexa: Celexa is also called Citalopram. This prescription medication belongs to a class of antidepressants known as selective serotonin reuptake inhibitors (SSRI). Tinnitus occurs as an adverse effect during the withdrawal (discontinuation) of Celexa. This adverse effect occurs in an as yet unknown number of individuals.

Aspirin: Aspirin is also called acetylsalicylic acid. Aspirin is an over-the-counter medication but can be found combined with many prescription medications. Excessive use of aspirin is a common cause of tinnitus.

Gentamicin: Gentamicin belongs to the class of antibiotics known as aminoglycosides. This class of antibiotics is particularly notorious for it's ototoxicity (toxicity to the ear).

There are many other medications that can cause tinnitus through direct ototoxicity or other adverse effect. If you are experiencing buzzing or ringing in the ears, ask your physician to review your prescription and over-the-counter medication list with you in order to determine if one of your medications may be the cause of your tinnitus.

By Nicole Evans M.D. - Nicole Evans is a resident physician with a passion for integrative medicine. She enjoys writing on topics that explore both the world of Western medicine and that of complementary and alternative medicine...  





Receive Our Free Gift


video lesson ipads ipad pete The "toxic trigger" for cancer and arthritis! 180 million Americans have it -- do you? It's an invisible trigger for cancer and arthritis that no drug or supplement can stop. Sadly, your doctor will never even think to look for it. In this special report, you can UNCOVER THE TRUTH about this mysterious poison and eliminate it from your body ONCE AND FOR ALL. Folks just like you have tossed their wheelchairs, junked their medicines, reversed "hopeless" cancer, and cured other mystery ailments.

Form1
Name:
Email:




tinnitus

Recommended Products

The "toxic trigger" for cancer and arthritis! 180 million Americans have it -- do you? It's an invisible trigger for cancer and arthritis that no drug or supplement can stop. Sadly, your doctor will never even think to look for it. In this special report, you can UNCOVER THE TRUTH about this mysterious poison and eliminate it from your body ONCE AND FOR ALL. Folks just like you have tossed their wheelchairs, junked their medicines, reversed "hopeless" cancer, and cured other mystery ailments.


tinnitus miracle com hemorrhoid no more




Click Item Below To View Prices & Product Details - View Full Catalog












Related Tinnitus-Causes-Symptoms Videos


Next page: Natural Tinnitus Cures


Bookmark/Share This Page:

ADD TO DEL.ICIO.US ADD TO DIGG ADD TO FURL ADD TO NEWSVINE ADD TO NETSCAPE ADD TO REDDIT ADD TO STUMBLEUPON ADD TO TECHNORATI FAVORITES ADD TO SQUIDOO ADD TO WINDOWS LIVE ADD TO YAHOO MYWEB ADD TO ASK ADD TO GOOGLE ADD TO MAGNOLIA ADD TO NING ADD TO RAWSUGAR ADD TO SPURL ADD TO TAGTOOGA

  Bookmark and Share


Tinnitus Adult News


When Meniere's Disease Causes Vertigo and Hearing Loss

I will always have the tinnitus, lose my balance and fumble. It’s who I am now. But how did I get here? There is no known cause of Meniere’s disease and symptoms can sometimes be controlled through diet and a low stress environment. Some research has ...

Read more...


I treated my GUT to cure my eczema: Woman who swapped milk for kefir and bread for brown rice says the diet transformed her skin in just 7 days

But what the Human Microbiome Project has found is that in healthy individuals, these pathogens don't cause disease, they simply co-exist ... the first stage of the 'allergic march'. After the symptoms disappear (five percent of the adult population ...

Read more...


Tinnitus (Ringing in the Ears) Related Pictures & Quizzes

They are the outer ear, the middle ear, and the inner...view now » Tinnitus: Why Are My Ears Ringing? What is tinnitus? Explore tinnitus (ringing in the ears) causes, symptoms, relief remedies, treatments and prevention tips. Learn...view now

Read more...


Tinnitus warning: Taking THIS medication could make symptoms worse

Tinnitus is rarely a sign of another health condition but it can have a significant impact on everyday life. The condition can cause difficulty sleeping ... SSRIs can ease symptoms of severe depression and anxiety by increasing the level of serotonin ...

Read more...


Link between insomnia and severity of perceived tinnitus symptoms

The study shows a significant association between insomnia and the severity of perceived tinnitus symptoms, with patients with insomnia ... While the exact physiological cause of tinnitus is not known, there are several conditions that have been shown ...

Read more...


Melatonin Associated with Alleviating Tinnitus Symptoms, Better Sleep

Although several theories have been proposed to explain the mechanism of tinnitus, the exact cause for this condition remains unknown; suggested treatments for the condition have not worked well in alleviating the symptoms. A number of patients with this ...

Read more...


Ringing in ears cause brain to stay more at attention

we can only manage some symptoms, not cure it, because we don’t understand what’s causing it,” Husain said. One factor that has complicated tinnitus research is the variability in the patient population. Lot of variables such as duration, cause ...

Read more...